Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 72, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Oct 28, 1995, 2:45 AM EDT for Craven County, North Carolina. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Oct 28, 1995, 2:45 AM EDT (06:45 UTC)
- Expired
- Oct 28, 1995, 3:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Craven County, NC
The radar
The Morehead City radar (KMHX), 42 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 280640 RRA SVRMHX NCC049-280730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 245 AM EDT SAT OCT 28 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...CRAVEN COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR IN NEWPORT NC INDICATES A SEVERE THUNDERSTORM IS LOCATED NEAR SNEADS FERRY. THIS THUNDERSTORM IS MOVING EAST AROUND 35 MPH. THIS THUNDERSTORM HAS THE POTENTIAL FOR STRONG WINDS...FREQUENT LIGHTNING...LARGE HAIR AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. CGG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 2:35 AM EDT, 10 minutes earlier.
Area forecast discussion, Oct 28, 2:35 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 235 AM EDT SAT OCT 28 1995 PREFRONTAL TROF FINALLY MKG ITS MOV TWRD THE E WHILE SHWRS OFF THE CST MOVG NE. ADAP SHWG LIS ARND -4. BEST AREAS OF LGTNG IN SE PRT OF STA AND MOVG TWRD NE...INTO CWA. PREPARING FOR THE WORST. LN IS SLOW MOVG WITH POTENTIALS OF AN INCH OR MR IN AN HR. FNT STL HNGG BCK IN WRN TN AND A WV IS FORMG ON IT WHICH CUD SLOW ITS MOVMNT DWN. WNDS AT 2000 FT ON VWP 45 TO 50 KTS ATTM AND OVR WTRS THEY ARE 25 TO 35 KTS. GRAD WL CONT TO TITEN AHD OF FNT. THRFR WL KP GALE UP AT LEAST DURING THE AM HRS. AFT FROPA IN THE AFTN WNDS WL TURN ARND TO NW AND WL DCRS IN SPD...HWVR BLV WNDS WL CONT ARND 25 KTS THRUOUT THE AFTN. WKNSS IN UPR LVLS WL CONT THRU FP. HWVR DRY DWNSLP FLO STRTG TNGT WL KP THINGS DRY ENUF. AS LO LVL RDG BLDS IN GRADS TO RMN FAIRLY TITE FOR WNDS IN THE 15 TO 20 KT RNG THRU PD. TEMPS MAYBE 5 DGRS COOLR TDY THAN YSTRDY WI RAIN...INCRSD CLD CVR...AND 8 TO 10 DGRS COOLR SUN BHND FNT. UPR LVL RDG TRIES TO PUSH INTO SE CST AHD OF NXT TROF DROPPG INTO ROCKY MTS BY DAY 5. CGG .MHX...GALE WARNING TODAY.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:53 AM EDT | Severe Thunderstorm Warning | MHX | Duplin | 48 min |
| Oct 28, 1:53 AM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 48 min |
| Oct 28, 2:14 AM EDT | Severe Thunderstorm Warning | MHX | Onslow | 46 min |
| Oct 28, 2:29 AM EDT | Tornado Warning | MHX | Onslow | 31 min |
| Oct 28, 2:54 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Jones | 51 min |
| Oct 28, 3:03 AM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.